Discussions that mention spironolactone

High & Low Blood Pressure board


[QUOTE]Blood potassium may increase so make sure you get your lab tests done. If you are taking any supplement containing potassium,check with your Dr. This drug is in the same class as Cozaar so if you get wrist pain, call the Dr. right away.

fam and violet, :)

thanks for your replies, info and warnings.

The potassium issue might be a problem, as I am on Spironolactone (potassium-sparing), and Ramipril (potassium-building). Don't need any more potassium. My last test showed I was still within the high end of a normal range. I don't want to get paranoid about my potassium levels. I do get regular blood work done, but it's just the basics, potassium, lipids, kidney and liver function. I feel I should be having more tests, but don't know which ones to ask for.
I will obtain the info sheet from my friendly pharmacist :) -thanks for the idea!

Your warnings about the possible potassium buildup and wrist/knee pain similar to arthrits are much appreciated. How terrible for you to get permanent damage from a drug that's supposed to help you! And how scary for those of us that experience side effects. I seem to be getting most of the side effects of my drugs. I suppose I have no tolerance for the pharmaceuticals.

I have no history of asthma and never had any problems with my breathing.
My shortness of breath developed gradually over the last few months.
The beta blockers I am on are known to cause SOB and constricted airways in some people; alpha blockers can cause congestion. I had both. On top of that, the other BP meds (especially CCBs) interact with beta blockers and increase their effect.

Flowergirl